MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 7MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 7MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410073030
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg.The product lot number was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, the doctor deployed the 7mmx30cm presidio 10 cere coil (pc410073030, unknown lot) through an unknown prowler lp es microcatheter (mc).After deploying the coil fully, the microcatheter kicked back.The doctor tried to reposition the catheter so he tried to pull back and re sheath the coil so that he can reposition the catheter.The doctor had difficulty in pulling back the coil inside the catheter, therefore, after some attempts he pulled both the microcatheter and coil outside the system.Then he repositioned the catheter with the guide wire again and finished the case with competitor¿s coils.The surgery was delayed due to the reported event.The procedure was successfully completed.The device was removed easily without additional intervention.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, the doctor deployed the 7mmx30cm presidio 10 cere coil (pc410073030, s10951) through an unknown prowler lp es microcatheter (mc).After deploying the coil fully, the microcatheter kicked back.The doctor tried to reposition the catheter so he tried to pull back and re sheath the coil so that he can reposition the catheter.The doctor had difficulty in pulling back the coil inside the catheter, therefore, after some attempts he pulled both the microcatheter and coil outside the system.Then he repositioned the catheter with the guide wire again and finished the case with competitor¿s coils.The surgery was delayed due to the reported event.The procedure was successfully completed.The device was removed easily without additional intervention.There was no patient injury reported.Additional information received indicated that there was no cerebral target loss.Prior to this coil, a few competitive coils were able to advance through the same microcatheter.There had not been blood flow restriction/reduction as a result of the event.The inadequate catheter support did not result in coil herniation, vessel damage, or loss of removal of the catheter from the patient.Adequate flush been maintained through the devices.There was no evidence of physical material within the mc.The target vessel/site was the intracranial artery (ica).A non-sterile unit presidio 10 cere 7mmx30cm was received inside of a pouch.The hub was inspected, and no damages were noted on it.The dpu was inspected and it was found in good normal condition, however it was noted protruded from introducer.The introducer was inspected, and it was found in good normal conditions.The re-sheathing tool was inspected, and it was found in good normal conditions.The v-notch was inspected under microscope and it was found in normal good condition.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was not found heated.The embolic coil was inspected under microscope and it was found with a stretch condition.The functional test cannot be performed due to the conditions of the device returned.A manufacturing record evaluation was performed for the finished device s10951 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - withdrawal difficulty-into microcatheter¿ could not be duplicated due the conditions noted on the device.The protruded condition observed on the dpu and the stretch condition noted on the embolic coil may be related to the efforts to retrieve the device back, however this cannot be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there was no cerebral target loss.Prior to this coil, a few competitive coils were able to advance through the same microcatheter.There had not been blood flow restriction/reduction as a result of the event.The inadequate catheter support did not result in coil herniation, vessel damage, or loss of removal of the catheter from the patient.Adequate flush been maintained through the devices.There was no evidence of physical material within the mc.The target vessel/site was the intracranial artery (ica).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
PRESIDIO 10 CERE 7MMX30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9192585
Report Number2954740-2019-00548
Device Sequence Number14213067
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public00878528003038
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberPC410073030
Device Lot NumberS10951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/06/2019
11/06/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date10/28/2019
11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES